MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE
Catalog Number 71175068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the depth gauge broke.The procedure was successfully completed without delay using an s&n back-up device.The patient was not injured.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The depth gage tip fractured off of the device and was not returned.The device exhibits signs of significant wear/ usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8416479
Report Number1020279-2019-01047
Device Sequence Number1473579
Product Code HRS
UDI-Device Identifier00885556635865
UDI-Public00885556635865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71175068
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1